ETHICON INC. PRLNE HS BLU 30IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Catalog Number |
HS6856H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: - when were the needles detached/pulled off from the sutures (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify.--during use on the patient.
Event or Problem Description
It was reported that a patient underwent right valve replacement surgery on (b)(6) 2025 and suture was used.The problem of pulling off suture needle happened in surgery.Changed another to continue the surgery.There is no report on patient's injury.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 3/5/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: c22 - photo analysis.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.One winding former with one detached needle and a needle suture piece for product code hs6856h.This product code is double-armed.Upon visual inspection of the detached needle, the swage and attachment area were noted as expected.The barrel hole was examined under magnification, and no suture remnant was observed.Besides, the needle suture piece was visually inspected, and the swage and attachment area were noted as expected.The suture was examined and the end was noted to be cut probably by a surgical instrument.The other section of the suture was not returned for evaluation.A functional test was performed in the needle suture piece using instron equipment and the pull force was above the minimum requirements.Additionally, a photo was provided and they showed one plastic bag with three labeled winding formers with a detached needle and needle suture for product code hs6856h.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Per the conditions of the returned sample, no conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.